Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 16, NWS Melbourne, FL

February 5, 20095 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 5, 2009, 4:31 AM EST for 5 counties in Florida. It took effect at Feb 6, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2009, 4:31 AM EST (09:31 UTC)
In effect from
Feb 6, 2009, 11:00 AM EST
Expired
Feb 6, 2009, 6:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2009-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2009-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 050931
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
431 AM EST THU FEB 5 2009

FLZ041-044>046-053-144-060015-
/O.UPG.KMLB.FW.A.0015.090206T1600Z-090206T2300Z/
/O.NEW.KMLB.FW.W.0016.090206T1600Z-090206T2300Z/
/O.CON.KMLB.FW.W.0015.090205T1500Z-090206T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
431 AM EST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY...

THE DRY AIRMASS WILL REMAIN IN PLACE TODAY WITH SEVERAL HOURS OF
CRITICALLY LOW RH POSSIBLE DURING THE AFTERNOON HOURS. LOW RH
VALUES ARE POSSIBLE AGAIN ON FRIDAY AFTERNOON.

$$

FLZ047-054-058-059-064-141-147-060000-
/O.CON.KMLB.FW.W.0015.090205T1500Z-090206T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-NORTHERN BREVARD-
431 AM EST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

THE DRY AIRMASS WILL REMAIN IN PLACE TODAY WITH SEVERAL HOURS OF
CRITICALLY LOW RH POSSIBLE DURING THE AFTERNOON HOURS. AREAS ALONG
THE IMMEDIATE COAST OF ST. LUCIE AND MARTIN COUNTIES MAY NOT
QUITE REALIZE RED FLAG CONDITIONS.

$$

SEDLOCK
2 follow-up statements
000 
WWUS82 KMLB 060017
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
717 PM EST THU FEB 5 2009

FLZ041-044>046-053-144-062300-
/O.EXP.KMLB.FW.W.0015.000000T0000Z-090206T0000Z/
/O.CON.KMLB.FW.W.0016.090206T1600Z-090206T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
717 PM EST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST
FRIDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ047-054-058-059-064-141-147-060130-
/O.EXP.KMLB.FW.W.0015.000000T0000Z-090206T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-NORTHERN BREVARD-
717 PM EST THU FEB 5 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$
000 
WWUS82 KMLB 060832
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
332 AM EST FRI FEB 6 2009

FLZ041-044>046-053-144-062300-
/O.CON.KMLB.FW.W.0016.090206T1600Z-090206T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
332 AM EST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...

THE DRY AIRMASS WILL REMAIN IN PLACE TODAY WITH SEVERAL HOURS OF
CRITICALLY LOW RH POSSIBLE DURING THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

SEDLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 4, 9:30 PM EST, 7 hours 1 minute earlier.

Area forecast discussion, Feb 4, 9:30 PM EST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EST WED FEB 4 2009

.DISCUSSION...
...DANGEROUS WIND CHILL READINGS LATE TONIGHT WITH NEAR RECORD
COLD...
...FREEZING TEMPERATURES EXPECTED THURSDAY NIGHT ALONG WITH FROST...

CURRENTLY-OVERNIGHT...TEMPERATURES RANGE FROM THE UPPER 30S FROM
VOLUSIA COUNTY WEST TO LEESBURG AND THE VILLAGES TO THE LOWER AND
MID 40S FOR THE REMAINDER OF EAST CENTRAL FLORIDA. EXCEPT FOR A
HANDFUL OF SPOTS WHERE WINDS WERE BEING REPORTED AT 10 TO 15 MPH
MOST OF THE FORECAST AREA WAS EXPERIENCING WINDS IN THE 5 TO 10 MPH
RANGE. LATEST MSAS SURFACE ANALYSIS PLACED THE CENTER OF HIGH
PRESSURE OVER THE LOWER MISSISSIPPI RIVER VALLEY AND RIDGING TO THE
BAHAMA ISLANDS AND THE LEADING EDGE OF THE FREEZING TEMPERATURES
JUST ENTERING NORTHERN FLORIDA ALONG THE INTERSTATE 10 CORRIDOR.

TEMPERATURES WILL KEEP FALLING AS COLD AIR ADVECTION CONTINUES TO
BRING COLD DRY AIR MASS DOWN THE PENINSULA. WINDS STAYING IN THE 5
TO 10 MPH RANGE WILL MAKE FOR WIND CHILLS IN THE 20S AFTER MIDNIGHT.

ZONES LOOK IN GOOD SHAPE AND THE COLD TEMPERATURES ARE WELL FORECAST.

PREVIOUS DISCUSSION...

THU...HIGH PRESSURE INITIALLY CENTERED OVER AL/GA THURSDAY MORNING
IS EXPECTED TO SETTLE SOUTHWARD TOWARD THE STATE BY LATE THURSDAY
NIGHT. WINDS WILL SLOWLY VEER TO NORTH COMPONENT WITH A SLIGHT
ONSHORE TENDENCY AT THE IMMEDIATE COAST DURING TIME OF PEAK
AFTERNOON MIXING. DUE TO THE COLD START TEMPS WILL REMAIN IN THE 50S
ACROSS THE AREA UNDER MOSTLY SUNNY SKIES.

THU NIGHT...ANOTHER COLD NIGHT WITH TEMPERATURES NEAR TO BELOW
FREEZING LOOKS IN STORE. HIGH PRESSURE WILL MOVE IN FROM THE WEST
OVER SOUTHERN GA/NORTHERN FL WITH NORTH WINDS DECREASING TO AROUND
5 MPH OR LESS THURS NIGHT. LIGHTER WINDS COMBINED WITH CLEAR
SKIES WILL ALLOW FOR FAVORABLE RADIATIONAL COOLING CONDITIONS
OVERNIGHT WITH LOW TEMPERATURES POSSIBLY FALLING BELOW FREEZING
OVER LAKE AND VOLUSIA SOUTHWARD TO OKEECHOBEE COUNTY. LOWEST
TEMPERATURES WILL BE OVER NORTHERN PORTIONS OF LAKE AND NORTHERN
VOLUSIA WHERE THEY COULD FALL AS LOW AS THE MID 20S ONCE AGAIN
TOMORROW NIGHT. AT THIS TIME WILL ONLY ISSUE A FREEZE WATCH FOR
ALL LOCATIONS IN EAST CENTRAL FLORIDA EXCEPT FOR BREVARD COUNTY
AND TREASURE COAST COUNTIES WHERE LOWS WILL BE NEAR TO SLIGHTLY
ABOVE FREEZING. ALSO WITH THE LIGHTER WINDS WILL SEE MORE
WIDESPREAD FROST FORM LATE IN THE OVERNIGHT PERIOD.

FRI/FRI NIGHT...HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD FRIDAY
AND FRIDAY NIGHT WITH WINDS VEERING TO THE E/NE. THIS WILL BEGIN THE
WARMING TREND THAT WILL CONTINUE INTO THE WEEKEND. HOWEVER HIGHS ON
FRIDAY WILL STILL REMAIN COOL ONLY REACHING THE LOW/MID 60S. LOWS
OVERNIGHT LOOK TO REMAIN ABOVE FREEZING WITH THE ONSHORE. MIN TEMPS
WILL RANGE FROM THE UPPER 30S OVER NORTHERN LAKE AND VOLUSIA UP TO
THE MID/UPPER 40S OVER THE TREASURE COAST COUNTIES...EXCEPT FOR
COASTAL MARTIN COUNTY WHERE TEMPS WILL ONLY FALL INTO THE LOW
50S.

SAT-WED (PREVIOUS DISCUSSION)...ONSHORE FLOW CONTINUES ACROSS EAST
CENTRAL FLORIDA THROUGH THIS EXTENDED PERIOD AS HIGH PRESSURE SLOWLY
BREAKS DOWN AND MOVES FURTHER INTO THE WESTERN ATLC. ANOTHER COLD
FRONT WILL APPROACH THE SOUTHEASTERN U.S. LATE IN THE
PERIOD...THOUGH WILL CONTINUE TO KEEP CONDITIONS DRY THROUGHOUT.
HIGHS/LOWS WILL CONTINUE TO MODERATE BACK UP WITH NORMAL CLIMO
TEMPERATURES EXPECTED BY SUN LASTING INTO WED OF NEXT WEEK. AS
MOISTURE INCREASES THROUGH THIS TIME EXPECT TO SEE A BIT MORE IN THE
WAY OF DAYTIME FAIR WEATHER CLOUDS EACH DAY.

&&

.AVIATION...VFR. WINDS DIMINISHING TO 5 TO 10 KNOTS INLAND AND
AROUND 10 KNOTS ALONG THE COAST CAPE CANAVERAL SOUTH. MAYBE PATCHY
FROST TOWARD SUNRISE ON AIRFRAMES LEFT OUTSIDE IN WIND PROTECTED
AREAS. VFR THURSDAY WITH NORTHERLY WINDS AROUND 10 KNOTS.

&&

.MARINE...WEATHER BUOYS RECORDING NORTHWEST WINDS AT 20 TO 25 KNOTS
WITH OCCASIONAL GUSTS OVER 30 KNOTS AND SEAS RANGING FROM 2 TO 4
FEET OUT TO 6 MILES TO 6 FEET AT BUOY 009 AND 11 FEET AT BUOY 010.
COLD AIR ADVECTION OVER RELATIVELY WARMER WATERS WILL KEEP WINDS
AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS BEYOND A FEW MILES OF SHORE.

&&

.FIRE WEATHER...VERY UNUSUAL TO HAVE SOME RH VALUES BELOW 35 PERCENT
AT 9 PM.  THIS WAS A RESULT OF THE EXTREMELY DRY AIR MASS THAT HAD
SOME AFTERNOON DEW POINTS AS LOW AS 5 DEGREES. DEW POINTS WILL
GRADUALLY RISE AND TEMPERATURES STEADILY FALL SO THESE UNUSUALLY LOW
RH VALUES SHOULD END BY MIDNIGHT.

PREVIOUS DISCUSSION...LOW RH DURATION AREA WIDE ON THU WILL LEAD TO
ANOTHER RED FLAG DAY. DRIER AIRMASS OVER THE AREA WILL BEGIN TO BE
MODIFIED BY ONSHORE FLOW AS WINDS VEER FROM THE NORTH TO NORTHEAST
FRIDAY. HOWEVER OVER THE NORTHER INTERIOR INCLUDING
LAKE...SEMINOLE... ORANGE...INTERIOR VOLUSIA...AND WESTERN PORTIONS
OF OSCEOLA MAY CONTINUE TO SEE SEVERAL HOURS OF CRITICAL RH DURING
THE AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE
AREAS. AS ONSHORE FLOW CONTINUES INTO THE WEEKEND WILL SEE FIRE
WEATHER CONCERNS GRADUALLY DECREASE.

&&

.CLIMATE...RECORD LOW TEMPERATURES FOR THU MORNING FEBRUARY 5TH...

            LOCATION        RECORD  YEAR
            DAYTONA BEACH   26F     1996
            ORLANDO INTL   26F     1996
            MELBOURNE       29F     1996
            VERO BEACH      30F     1996

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 10 AM TO 7 PM EST THURSDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
     FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM... WIMMER
LONG TERM....LASCODY
Hazardous weather outlook, Feb 4, 5:01 PM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EST WED FEB 4 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-051100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
501 PM EST WED FEB 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
LOW TEMPERATURES ARE FORECAST TO FALL INTO THE MID AND UPPER 20S
TONIGHT AND PRODUCE A HARD FREEZE ACROSS MUCH OF EAST CENTRAL
FLORIDA. IT WILL NOT BE QUITE AS COLD ON THE BARRIER ISLANDS OF
BREVARD...INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES BUT
FREEZING TEMPERATURES ARE STILL EXPECTED THERE. DURATION OF
FREEZING TEMPERATURES WILL RANGE FROM UP TO 11 HOURS IN LAKE AND
VOLUSIA COUNTIES TO JUST 2 HOURS ALONG THE IMMEDIATE COAST OF
MARTIN AND SAINT LUCIE.

NORTHWEST WINDS OF 10 MPH WILL COMBINE WITH TEMPERATURES IN THE
20S AND LOWER 30S...TO PRODUCE DANGEROUSLY COLD WIND CHILL
READINGS BETWEEN 13 AND 20 LATE TONIGHT AND EARLY THURSDAY.
APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR PETS HAVE
ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. THE ELDERLY AND
THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.

MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME
CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL
MATERIAL THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS...BLANKETS AND
CURTAINS.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR BOTH THE NEARSHORE
AND OFFSHORE ATLANTIC WATERS FOR NORTHWEST WINDS 20 TO 25 KNOTS
WITH GUSTS TO GALE FORCE. SEAS WILL RANGE FROM 4 TO 6 FEET OUT TO
20 MILES AND FROM 6 TO 9 FEET BEYOND 20 MILES OF SHORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FROST AND FREEZE CONCERNS WILL PERSIST THURSDAY NIGHT THOUGH IT
WILL NOT BE AS COLD AS TONIGHT.

STRONG NORTHWEST TO NORTH WINDS WILL PRODUCE HAZARDOUS MARINE
CONDITIONS THROUGH THURSDAY.

LOW RELATIVE HUMIDITY WITH STRONG WINDS WILL PRODUCE A HIGH FIRE
DANGER THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 4:26 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr
Feb 5, 1:30 PM ESTHard Freeze WarningMLBLake, Volusia20 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.